Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi! I'm a new member. I just set up the account because my dermatologist keeps shrugging me off. I started accutane 6 months ago. I had a bad initial breakout but my month 3 my skin was looking a lot better. However, my skin became redder over the next two months and there was no more improvement. Worse, I'm on Week 23 and I've begun to break out in bad cysts all over. I don't know what to do, by next week I'll have reached 120mg/kg but I still have really bad acne. I don't want to lower my dose because I want to get this over with as quickly as possible. Has anyone else reached this stage or know what I can do? Any feedback would be greatly appreciated, I feel really bad about my skin now because I feel it will never get better.

Course:

Month 1: 40mg

Month 2: 40mg

Month 3: 50mg

Month 4: 80mg

Month 5: 80mg

I'm a 17 year old male weighing 80kg/176lbs at 6 foot 2.

Thanks.

Link to comment
Share on other sites

I was on accutane for 7 months - Started at 20mg and got up to 120mg by the time I completed the course.

I was still getting a few new cysts just a week before my course ended, I was worried about stopping but the Dr felt the dose I had taken was quite high and now was the time to stop.

That was just short of a month ago and *fingers crossed* my skin seems OK so far. No significant new breakouts as of yet.

Be patient.

Link to comment
Share on other sites

I was on accutane for 6 months and still had a couple cysts upon completion of the course. However, a few weeks after I got off accutane, I cleared right up for 1.5 years. I think once the accutane left my system, my skin normalized and I benefited from the shrunken pores and less oily skin. Hope this helps.

Link to comment
Share on other sites

I started to breakout after the treatment, it lasted for 2-3 weeks, but it went away, now i am 90 % clear.

So i guess it's pretty normal (=

Just have in mind, that the accutane works.

Edited by matman
Link to comment
Share on other sites

I am finishing month 6 in 2 days. I'll be on accutane for 8 months according to my doctor. Getting better slowly but still not fully clear and still getting tiny (mild) acne. Weirdly, its mostly around my eyes where I never really got acne before but it goes away quicker than the cysts do/did. I'm freaking out I'm not clear. I weigh 50kg and have been on 60mg since day 1. I hope that it gets better by the time I'm off. I don't want to be on it longer than 8 months and doc doesn't plan on letting me go any further than that. I've heard lots of people clear up even after. I hope that is the case for us! Good luck!!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×